Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 30, 2024, 8:56 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2024, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 30, 2024, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
660
WGUS54 KOHX 310156
FFWOHX
TNC149-187-310400-
/O.NEW.KOHX.FF.W.0032.240731T0156Z-240731T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
856 PM CDT Tue Jul 30 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southern Rutherford County in middle Tennessee...
Southeastern Williamson County in middle Tennessee...
* Until 1100 PM CDT.
* At 856 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area near Eagleville. Radar estimates
up to 3 inches of rain have fallen in the past hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Nolensville, Eagleville, Rockvale, Christiana and
Triune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 8666 3592 8663 3580 8624 3566 8629
3574 8670 3575 8673
FLASH FLOOD...RADAR INDICATED
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 5:49 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 30, 5:49 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Nashville TN 549 PM CDT Tue Jul 30 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Wednesday Night) Issued at 1113 AM CDT Tue Jul 30 2024 Pretty quiet across Middle TN as we roll up on forecast time. Some stability waves are being seen in visible satellite across our eastern counties and this is likely keeping activity at-bay this morning. Because of the lack of activity, the Heat Advisory currently out for about 2/3 of the mid-state is proving to be worthy. Sticking with the 10 degrees at 10 am mantra, BNA is looking squarely at an afternoon high of 98 degrees. Coupled with mid-70s dew points, Heat Index values this afternoon will approach 110 degrees in many areas within the advisory. The next question is eventual thunderstorms and will we get them. The northwest flow aloft currently being experienced across the region is easily showing us why this pattern is so difficult to forecast. Storms were being shown in our eastern counties first thing this morning across most of the CAMs last night. All of that ended up well east of Middle TN. Not much is different at this time. CAMs are all over the place for this afternoon and evening. Currently, we are tracking two clusters of storms: first, the one in Illinois and a second behind it in Iowa. Watching in-situ radar and satellite, one would surmise that the first cluster may actually miss the mid-state altogether. For now, will focus afternoon PoPs east of I-65, in case this early round clips our northeast (northern Cumberland Plateau) or we see scattered activity ahead of it. The second round, currently back in Iowa, is being shown in several CAMs to broach the TN-KY state line in our north after 7 pm this evening. Not a boat-load of confidence in this occurring, however, due to the trajectory of the previous two MCSs. For now, will carry about a 40 PoP into the evening. In either of these two instances, this afternoon or this evening, any thunderstorms will carry a damaging wind risk (65+ mph), heavy (and potentially flooding) rains and as we saw yesterday, a tornado can't be ruled out. If you have outdoor plans between 1 pm and about midnight, please remain weather aware. Well, that covers the next 14 hours. Where do we go from there? The northwest flow aloft should start breaking down tomorrow night. This means tomorrow, we could see more of the same. Low- confidence PoP forecasts, as well as HOT and HUMID air, once again. Have issued a Heat Advisory for the same region of Middle TN for Wednesday, but with a low-confidence PoP forecast, any storms in the afternoon in the advisory area would negate the crazy heat. && .LONG TERM... (Thursday through next Tuesday) Issued at 1113 AM CDT Tue Jul 30 2024 Once the northwest flow ends (hopefully tomorrow night), upper ridging will start to influence the region a little more. This means Thursday might actually be the hottest day of the week. Southwest boundary layer flow may keep us from reaching triple digit mercury values, but Heat Index values will likely be at least Heat Advisory level. Will continue with the one-day-at-a-time thinking and see what Thursday looks like tomorrow. The other thing happening on Thursday is an upper level low that drags down over the Great Lakes, which may give us our next batch of weather on Friday and Saturday as an associated boundary slips into the Ohio and TN Valleys. This has been depicted for several days now, so I would say some storms will accompany this boundary, especially with the instability already in place. Timing is a little suspect right now, but best guess is sometime Friday afternoon, maybe lasting into early Saturday morning. Now for the best part of this forecast: after Saturday, we should get a break. We should be able to turn the spigot off for at least a few days and while temperatures will likely remain slightly above seasonal averages, we may get to dry out through the first part of next week. && .AVIATION... (00Z TAFS) Issued at 527 PM CDT Tue Jul 30 2024 NW flow regime is currently in place. An earlier MCS moved through our eastern areas and provided some high winds with the storms. And yet, we are looking at another MCS upstream with convection firing across far western KY. Current heading is toward 130 degrees so our taf sites could be under the gun again over the next 3 to 6 hours or so. Will opt to include tempo groups through the beginning 3-5 hours or so of the taf period. High winds of 15 to 25 mph with higher gusts will be possible with some of the tstm activity that moves through. Otw, maybe some patchy fog for the CSV and SRB sites late tonight. Should receive about a 12 hour break after this evening's mcs. Pops are rather low during the day tomorrow so will stick with VCTS during the early to mid afternoon hours. Note that with no incoming official obs for SRB and CSV...will opt to continue the "amd not sked" for those sites. But will do my best to update to get the convective timing down if needed. && .PRELIMINARY POINT TEMPS/POPS... Nashville 78 98 79 99 / 30 20 0 10 Clarksville 77 96 78 97 / 30 10 0 10 Crossville 69 89 71 92 / 30 50 10 20 Columbia 75 97 76 99 / 20 10 0 10 Cookeville 71 90 74 93 / 30 40 10 10 Jamestown 70 89 73 92 / 30 50 10 20 Lawrenceburg 75 95 76 97 / 20 20 0 10 Murfreesboro 75 97 76 99 / 30 20 0 10 Waverly 75 97 76 97 / 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. Heat Advisory from noon to 7 PM CDT Wednesday for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson- Wilson. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....21
In the hours before
Local storm report, Jul 30, 7:00 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
700 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tstm Wnd Dmg 9 SW Ridgetop 36.30N 86.88W
07/30/2024 Davidson TN Public
Tspotter report of trees down on Bear Hollow
Road. Also small hail.
&&
ShamburgerLocal storm report, Jul 30, 7:38 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
738 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Tstm Wnd Dmg 6 S Gallatin 36.30N 86.42W
07/30/2024 Wilson TN Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&
ShamburgerSpecial weather statement, Jul 30, 8:05 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
805 PM CDT Tue Jul 30 2024
TNZ062-310130-
Rutherford TN-
805 PM CDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD COUNTY
THROUGH 830 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murfreesboro, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Murfreesboro, Smyrna, Walterhill, Lascassas, Milton, and Rockvale.
This includes the following highways...
Interstate 24 between mile markers 70 and 88.
Interstate 840 between mile markers 46 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3574 8660 3594 8660 3595 8616 3572 8621
TIME...MOT...LOC 0105Z 271DEG 29KT 3584 8643
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jul 30, 8:23 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
823 PM CDT Tue Jul 30 2024
TNZ027-310200-
Davidson TN-
823 PM CDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAVIDSON COUNTY THROUGH
900 PM CDT...
At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
downtown Nashville, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nashville, Madison, Oak Hill, Belle Meade, Lakewood, Hermitage, Berry
Hill, Bells Bend, and Whites Creek.
This includes the following highways...
Interstate 40 between mile markers 202 and 218.
Interstate 65 between mile markers 77 and 92.
Interstate 24 between mile markers 40 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 8694 3630 8684 3623 8659 3603 8671
TIME...MOT...LOC 0122Z 292DEG 14KT 3621 8680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jul 30, 8:26 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
826 PM CDT Tue Jul 30 2024
TNZ030>032-310200-
Putnam TN-Jackson TN-Smith TN-
826 PM CDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SMITH...SOUTHERN JACKSON
AND NORTHWESTERN PUTNAM COUNTIES THROUGH 900 PM CDT...
At 826 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carthage, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cookeville, Carthage, Gainesboro, Baxter, Gordonsville, Hickman,
South Carthage, Granville, and Cummins Falls State Park.
This includes Interstate 40 between mile markers 255 and 268, and
between mile markers 276 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3609 8553 3612 8580 3613 8581 3613 8582
3615 8602 3634 8602 3637 8551
TIME...MOT...LOC 0126Z 271DEG 28KT 3625 8593
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ShamburgerSpecial weather statement, Jul 30, 8:46 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
846 PM CDT Tue Jul 30 2024
TNZ063-064-078-310230-
Cannon TN-De Kalb TN-Warren TN-
846 PM CDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN DE KALB...NORTHWESTERN
WARREN AND NORTHEASTERN CANNON COUNTIES THROUGH 930 PM CDT...
At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McMinnville, Smithville, Woodbury, and Centertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
Middle Tennessee.
&&
LAT...LON 3599 8566 3583 8567 3583 8568 3582 8567
3569 8568 3575 8608 3596 8605
TIME...MOT...LOC 0145Z 269DEG 29KT 3586 8599
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 69 min |
| Jul 30, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 20 min |
| Jul 30, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Jul 30, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 30, 8:05 PM CDT | Special Weather Statement | OHX | Rutherford | 25 min |
| Jul 30, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Jul 30, 8:15 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Jul 30, 8:23 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jul 30, 8:26 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 34 min |
| Jul 30, 8:37 PM CDT | Areal Flood Advisory | OHX | Rutherford, Williamson | 113 min |
| Jul 30, 8:46 PM CDT | Special Weather Statement | OHX | Cannon | 44 min |
| Jul 30, 9:06 PM CDT | Special Weather Statement | OHX | Putnam, Van Buren, Warren, White | 24 min |
| Jul 30, 9:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 30, 9:11 PM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 30, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 30 min |
| Jul 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 35 min |
| Jul 30, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 30, 10:24 PM CDT | Flash Flood Warning | OHX | Bedford, Rutherford | 3 hr |
| Jul 30, 10:38 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Jul 30, 10:52 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jul 30, 11:46 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Jul 31, 8:45 AM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
| Jul 31, 10:26 AM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 3 hr |
| Jul 31, 10:56 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jul 31, 5:22 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 53 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.